Louisiana, 2015

Damaging Winds in Louisiana, July 4 to 5, 2015

July 4 to 5, 2015 · NWS LCH · 9 events in 4 counties and zones

A short wave moved slowly across the region during the 4th and 5th producing two afternoons with strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A short wave moved slowly across the region during the 4th and 5th producing two afternoons with strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 4, 2:13 PM CST, 7 minutes earlier.

Area forecast discussion, Jul 4, 2:13 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING WEST TO EAST
ACROSS OUR REGION THIS AFTERNOON...PRODUCING PLENTY OF LIGHTNING...
HEAVY RAIN...AND OCCASIONALLY SOME STRONG WINDS. THIS ACTIVITY IS
EXPECTED TO DECREASE IN COVERAGE AS WE HEAD TOWARDS THE EVENING
HOURS...BEFORE DISSIPATING AFTER SUNSET.

ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED ON SUNDAY...STARTING
IN THE MORNING AS A FEW SHOWERS MOVING ONSHORE...BEFORE A MORE
ACTIVE SEA BREEZE SCENARIO AGAIN IN THE AFTERNOON. HOWEVER
SUNDAYS WEATHER IS EXPECTED TO BE HIGHER IN COVERAGE IN ACADIANA
AND CENTRAL LOUISIANA...AND LOWER IN SOUTHEAST TEXAS.

FOR THE WORK-WEEK...THERE WILL BE A MUCH LOWER RISK FOR
THUNDERSTORMS THAN WHAT WE HAVE HAD THIS WEEKEND...MAINLY A 20
PERCENT COVERAGE FOR DIURNAL ACTIVITY IS EXPECTED EACH DAY.

WITH LESS THUNDERSTORMS...EXPECTING TEMPERATURES TO RISE A COUPLE
OF DEGREES FOR THE AFTERNOON HIGHS THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  90  75  93 /  40  40  10  10
LCH  76  90  77  92 /  20  20  10  10
LFT  75  90  76  92 /  30  30  10  10
BPT  77  91  78  92 /  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

15
Hazardous weather outlook, Jul 4, 4:30 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT SAT JUL 4 2015

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-051030-
CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
530 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN
DEVELOPING THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE REGION. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO
INCREASE DURING THE AFTERNOON...ESPECIALLY FROM THE LAKES AREA OF
SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. CONDITIONS APPEAR
FAVORABLE FOR SOME STORMS TO BECOME STRONG TO MARGINALLY SEVERE
FROM MID AFTERNOON THROUGH EARLY EVENING...WITH STRONG GUSTY
WINDS THE PRIMARY RISK. IN ADDITION...STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY...WITH THE
BEST CHANCES EAST OF A LINE FROM TOLEDO BEND RESERVOIR TO
ABBEVILLE. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL
BE CAPABLE OF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL.

AN UPPER LEVEL RIDGE IS EXPECTED TO STRENGTHEN OVER THE REGION
EARLY NEXT WEEK LIMITING ANY CONVECTION. CONDITIONS WILL BE HOT
AND MUGGY WITH DAILY AFTERNOON HEAT INDEX READINGS BETWEEN 100 AND
105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ430-435-450-452-455-470-472-475-051030-
SABINE LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
530 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HIGHER SEAS.
ALSO...FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jul 4, 12:38 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SAT JUL 4 2015

LAZ032-033-042-043-041930-
ST. LANDRY LA-ACADIA LA-EVANGELINE LA-JEFFERSON DAVIS LA-
138 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MAMOU TO NEAR PINE
ISLAND...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...EUNICE...VILLE PLATTE...MAMOU...BASILE...IOTA...
CHATAIGNIER...REDDELL...SWORDS...SAVOY...PINE ISLAND...PRAIRIE
RONDE...RICHARD...GRAND PRAIRIE...MAXIE...LAWTELL...DURALDE...MOWATA
AND HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3029 9236 3033 9285 3049 9268 3049 9262
      3052 9262 3054 9260 3057 9259 3068 9247
      3075 9198
TIME...MOT...LOC 1837Z 266DEG 14KT 3063 9245 3039 9271
Special weather statement, Jul 4, 1:07 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CDT SAT JUL 4 2015

LAZ028-029-032-041945-
EVANGELINE LA-AVOYELLES LA-RAPIDES LA-
207 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EFFIE TO GLENMORA...
AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...GLENMORA...CHENEYVILLE...BORDELONVILLE...
EFFIE...MANSURA...LECOMPTE...HESSMER...RUBY...POLAND...ECHO...
BROUILLETTE...LAKE OPHELIA NATIONAL WILDLIFE REFUGE...CENTERPOINT...
WOODWORTH...FOREST HILL...MCNARY AND UNION HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3130 9201 3128 9202 3127 9199 3125 9199
      3124 9200 3122 9199 3125 9195 3122 9195
      3123 9192 3124 9194 3129 9194 3128 9187
      3126 9185 3127 9183 3123 9179 3120 9168
      3087 9234 3098 9281 3132 9219
TIME...MOT...LOC 1906Z 273DEG 16KT 3119 9212 3096 9258
Special weather statement, Jul 4, 1:30 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT SAT JUL 4 2015

LAZ033-043-044-042015-
LAFAYETTE LA-ST. LANDRY LA-ACADIA LA-
230 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIDGE...OR NEAR RAYNE...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...SCOTT...RAYNE...CHURCH POINT...DUSON...MIRE AND
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 9220 3014 9230 3017 9235 3040 9223
      3025 9197 3011 9213
TIME...MOT...LOC 1929Z 214DEG 6KT 3018 9222
Special weather statement, Jul 4, 1:54 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
254 PM CDT SAT JUL 4 2015

LAZ028-029-042045-
AVOYELLES LA-RAPIDES LA-
254 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 345 PM CDT...

AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CENTERPOINT...OR NEAR EFFIE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EFFIE...DEVILLE...BROUILLETTE...LAKE OPHELIA NATIONAL WILDLIFE
REFUGE...CENTERPOINT AND RUBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3136 9208 3132 9208 3134 9202 3132 9200
      3130 9200 3130 9202 3128 9202 3127 9199
      3126 9201 3122 9199 3125 9195 3122 9195
      3123 9192 3129 9194 3129 9189 3128 9186
      3118 9185 3119 9226 3137 9228 3140 9214
TIME...MOT...LOC 1953Z 264DEG 14KT 3129 9219
Special weather statement, Jul 4, 2:13 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015

TXZ180-201-042100-
HARDIN TX-TYLER TX-
313 PM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILDWOOD...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARREN...WILDWOOD...FRED...TOWN BLUFF...VILLAGE MILLS...HONEY
ISLAND...SPURGER AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3049 9454 3052 9455 3085 9420 3082 9419
      3080 9418 3079 9415 3074 9413 3073 9414
      3070 9412 3068 9413 3069 9410 3062 9407
      3037 9444 3049 9456
TIME...MOT...LOC 2012Z 228DEG 27KT 3049 9444

The radar

The Lake Charles radar (KLCH), 61 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beauregard

When
July 4, 2:20 PM CST
Where
Beauregard County, 0.59 mi E of Singer
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.650, -93.410

A photo of a tree down in Singer was posted to the NWS Facebook page.

Thunderstorm Wind, Rapides

When
July 5, 1:03 PM CST
Where
Rapides County, 0.91 mi SE of Valde Rouge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.110, -92.490

A report was received of a tree down on a truck near Indian Creek. No injuries were reported.

Thunderstorm Wind, Evangeline

When
July 5, 1:19 PM CST
Where
Evangeline County, Pine Prairie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
30.780, -92.420

A tree was blown onto power lines on Beaver Road in Pine Prairie.

Thunderstorm Wind, Rapides

When
July 5, 1:22 PM CST
Where
Rapides County, 1.5 mi SSE of Pineville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.300, -92.420

A photo of a gas station canopy blown down in Alexandria was received through Facebook.

Thunderstorm Wind, Evangeline

When
July 5, 1:32 PM CST
Where
Evangeline County, Bayou Chicot
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
30.820, -92.350

A tree was blown down onto highway 106 at Highway 167 southeast of Turkey Creek.

Thunderstorm Wind, Avoyelles

When
July 5, 1:45 PM CST
Where
Avoyelles County, 0.69 mi S of Mansura
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.060, -92.050

Large Limbs were reported downed in Mansura.

Thunderstorm Wind, Avoyelles

When
July 5, 1:45 PM CST
Where
Avoyelles County, 1.18 mi E of Cottonport
Measured
53 kt (61 mph) measured gust
Reported by
Public
Coordinates
30.980, -92.050

A public anemometer recorded a gust of 61 mph southwest of Moreauville.

Thunderstorm Wind, Avoyelles

When
July 5, 1:50 PM CST
Where
Avoyelles County, 0.59 mi E of Marksville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
31.130, -92.060

The Marksville Fire Department reported trees and power lines blown down.

Thunderstorm Wind, Rapides

When
July 5, 1:50 PM CST
Where
Rapides County, 2.73 mi NW of Buckeye
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.400, -92.230

Trees and limbs were reported blown down in Holloway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591868, 591869, 591870, 591871, 591872, 591874, 591877, 591875, 591876.